Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: David L. Russell
Title: Mathematics of finite-dimensional control systems. Theory and design
Additional book information: Lecture Notes in Pure and Applied Mathematics, Vol. 43, Marcel Dekker, New York and Basel, 1979, viii + 553 pp., $45.00.

References [Enhancements On Off] (What's this?)

  • 1. J. C. Maxwell, On governors, Proc. Royal Soc. 16 (1868), 270-283.
  • 2. R. Bellman, I. Glicksberg and O. Gross, On the "bang-bang" control problem, Quart Appl. Math. 14 (1956), 11-18. MR 78516
  • 3. R. Bellman, Dynamic programming, Princeton Univ. Press, Princeton, N. J., 1957. MR 90477
  • 4. L. S. Pontiyagin, V. G. Boltyanskiĭ, R. V. Gamkrelidze and E. F. Mischenko, The mathematical theory of optimal processes, Gostekhizdat, Moscow, 1961. English translation: Wiley, New York, 1962. MR 166037
  • 5. R. E. Kalman, Contributions to the theory of optimal control, Bol. Soc. Mat Mexicana 12 (1960), 102-119. MR 127472
  • 6. R. E. Kalman and R. S. Bucy, New results in linear prediction and filtering theory, J.Basic Eng. (Trans. ASME, Ser. D) 83 (1961), 95-107. MR 234760

Review Information:

Reviewer: H. O. Fattorini
Journal: Bull. Amer. Math. Soc. 3 (1980), 770-772
DOI: https://doi.org/10.1090/S0273-0979-1980-14816-8
American Mathematical Society